MAUDE Adverse Event Report: BECTON DICKINSON, S.A. NEEDLE ECLIPSE S/T 20X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. NEEDLE ECLIPSE S/T 20X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305899
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the needle eclipse s/t 20x1 rb separated from the syringe during an intramuscular injection of "haldol decanoas".This complaint was created to capture the 4th of 4 related incidents.The following information was provided by the initial reporter, translated from french to english: "our problem occurs when injecting haldol decanoas (oily product): the needle comes loose from the syringe.It is likely that this happens because the needle is not held in place when the plunger of the syringe is pressed." "this problem frequently occurs when performing an intramuscular (im) injection and even more so if the product is oily and/or viscous.Overpressure causes the needle and syringe to dissociate.And for having practiced this type of injection it happens with any im.So i don't think this is related to bd dms in particular." "another factor promoting dissociation is the use of luer slip syringes rather than luer lock.".
 
Event or Problem Description
It was reported that the needle eclipse s/t 20x1 rb separated from the syringe during an intramuscular injection of "haldol decanoas".This complaint was created to capture the 4th of 4 related incidents.The following information was provided by the initial reporter, translated from french to english: "our problem occurs when injecting haldol decanoas (oily product): the needle comes loose from the syringe.It is likely that this happens because the needle is not held in place when the plunger of the syringe is pressed."."this problem frequently occurs when performing an intramuscular (im) injection and even more so if the product is oily and/or viscous.Overpressure causes the needle and syringe to dissociate.And for having practiced this type of injection it happens with any im.So i don't think this is related to bd dms in particular."."another factor promoting dissociation is the use of luer slip syringes rather than luer lock.".
 
Additional Manufacturer Narrative
H6: investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a cause for the reported incident could not be determined.A device history review could not be completed as no batch number was provided.

Brand Name
NEEDLE ECLIPSE S/T 20X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
MDR Report Key11089402
Report Number3002682307-2020-00434
Device Sequence Number2666903
Product Code FMI
UDI-Device Identifier50382903058995
UDI-Public50382903058995
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number305899
Device Catalogue Number305899
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1